.ISSN (e) 1759-7331
(print) 1759-7323
Quantitative Economics
An open-access journal in quantitative economics
Journal of the
Econometric Society
Font Size:  Small  Medium  Large

Quantitative Economics, Volume 10, Issue 1 (January 2019)

Monetary policy switching and indeterminacy

Jean Barthélemy, Magali Marx

Abstract


This paper determines conditions for the existence of a unique rational expectations equilibrium—determinacy—in a monetary policy switching economy. We depart from the existing literature by providing such conditions considering all bounded equilibria. We then apply these conditions to a new Keynesian model with switching Taylor rules. First, deviation from the Taylor principle in one regime does not necessarily cause indeterminacy. Second, very different responses to inflation may trigger indeterminacy even if both regimes satisfy the Taylor principle. Determinacy thus results from the adequacy between monetary regimes rather than the determinacy of each of them taken in isolation.
Markov‐switching indeterminacy monetary policy E31 E43 E52

Full Text: Print View Print (Supplement) View (Supplement) Supplementary code PDF (Print)